Amitriptyline Side Effects Hair Loss

Posted on Sep 14 2013 - 2:58am by Emma
Weight Loss

Amitriptyline Side Effects Hair LossAmitriptyline is an anti-depressant which means it can be used to treat depression. It controls the levels of chemicals of the brain.

Hair loss is caused by various factors like, not taking food which is not nutritionally rich, stress and hormonal changes. Hair loss is also caused as a side effect of specific medications. Moreover, hair loss is also hereditary this means it may be inherited from the previous generations.

Amitriptyline has one of the side effects hair loss.

Amitriptyline and hair loss as a side effect

Hair loss may occur in an individual taking it as a side effect. However, the rate at which hair fall will occur as a side effect is not the same for all. If the hair loss becomes severe or if you are really worried about hair loss caused by it then your doctor should be consulted.

The scalp disorder telogen effluvium can be caused as a side effect of taking anti-depressant medicines.  In this, the cycle of growth of hair is disturbed which leads to more hair fall.

This type of hair loss usually stops if the medication causing hair loss is stopped. However, the doctor advice should be taken before stopping its use.

Tell the doctor if you are taking any medicines and also inform the doctor if you have diseases like, glaucoma, diabetes, hyperthyroidism, schizophrenia. You should also inform the doctor, if you have any heart diseases, liver diseases, kidney diseases or if you had a heart attack.

The other side effects of taking amitriptyline are, vomiting, nausea, headache, constipation, increased perspiration, drowsiness, increased rate of heartbeat and trouble in urinating.

If an overdose of this medicine is taken then the doctor should be informed so that necessary action can be taken. An overdose may prove dangerous. Seizures, fever, hallucinations, confusion and palpitation are symptoms of overdose.

The medication should not be stopped without consulting the doctor.

 Stopping the use of it may produce withdrawal symptoms. Withdrawal symptoms, like nausea, headache, restlessness and drowsiness may be caused when an individual stops its use.

You can try to control hair loss by eating food rich in iron, protein, vitamin C, zinc. Try to avoid stress as stress plays a major role in causing hair fall and so, find out ways to de-stress.